73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Arimedex and weight gain

6 REPLIES 6
Jeb
Member

Re: Arimedex and weight gain

Hi

I have been on arimedex for 3 years. I was fine the first 1 1/2 years then my fingers toes and legs started to be very painful. Then I started to gain weight, but just around the middle. I told my dr. Out of concern, as I gained almost 20 lbs in 7 months. This is not helping my painful legs. All he said was to eat less calories. Well, I haven't been over eating, but I'm getting less exercise as I find I'm not as flexible because of the aches n pains. I know stopping arimedex is risky, and I'm not in favour of that, but don't known how to lose the belly. I swim almost daily, walk as much as I can and of course work around my home and in the garden. Anyone have the same problem and a possible solution to try?

 

 

emmy
Member

Re: Arimedex and weight gain

I have an appointment with a Specialist at the end of June and will see what he thinks, my poor mum had arthritis really bad and started when she was a little younger than me. My nan also had it and several females in the family including a sister who is slightly younger than me are also sufferers, I think that changing to Tamoxifen will certainly be an option but if it is a genetic thing then I will try whatever is available to try and slow it down! Oh the joys! Charhie I am so with you on the feeling sluggish and fat, poor hubby keeps telling me I look fine but I don't feel like me any more!
Ah well no use complaining we are some of the lucky ones and I will certainly be making a huge effort to try and get this lot off I don't suppose that helps the joints either! Take care Em

Zeppa
Member

Re: Arimedex and weight gain

Hi Emmy,
I have been going between AIs and Tamoxifen, have been on T for a total of three years and was on Arimidex for one. Had no joint problems on TAM, although some people do. Logically, you should have fewer or no bone problems with TAM. Why don't you try it - you can always go back.
Margaret

charhie
Member

Re: Arimedex and weight gain

hello i too understand, i have always been a size 10 (now 55) until tamox/Exemastane, i understand i have been pushed thru the menopause and that causes ( or can ) weight gain put having put on about 1 1/2 stone since being on these tabs is really depressing, i have tried to lose some but i just end up putting it on, i feel sluggish and fat, yes everyone tells me how well i look and i am very pleased for that, i am due to stop the tabs this summer and although i have lots of fears connected with that, i am just now hoping i can get some of my body back.
Annie

emmy
Member

Re: Arimedex and weight gain

I have also put on two stone in fact it may be even more I got so depressed that I don't even check any more just go up a size when shopping! I used to be a 8/10 all our married lives and even after having 4 kids didn't put any on in fact lost a pile and couldn't have the pill!!! It is really hard I don't have a big appetite either never have and it is worse around my middle I feel more pregnant now than I did when I was! I have a spare tyre that would do a good sized lorry! I don't know what the answer is as my onc due to joint problems has said I could go over to Tamoifen but I am scared to change as I have no idea if the s/e would be worse or better??
It has been a year and got four more to go heaven help me!
Em

Annie22
Member

Re: Arimedex and weight gain

Yes, I have put on a stone in 6 months. I'm sure it's Arimidex as I was on Tamoxifen for a year and developed a blood clot, which was misdiagnosed as lymphoedema (spent 10 days in hospital over Chrismas once it was properly diagnosed) and then was switched to Arimidex. I have been 9 & half stone since I was at Uni and I am now 54. I gained 3 stone in weight for each of my kids and lost it slowly over a year each time - the last time was 20 years ago so I know how to lose it effectively.
I have drastically cut my food intake and I don't drink - so I really am feeling down about it and hope that I stabilise soon. I have been thinking about asking to try a different drug.
Annie

Guest user
Not applicable

Arimedex and weight gain

I have been on Arimidex for nearly a year and have put on a lot of weight. Has anybody else had this problem.